Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 67, NWS Hastings, NE

July 16, 2008Hamilton County, Howard County, York County, Nebraska

NWS Hastings, NE issued this flash flood warning at Jul 16, 2008, 12:29 AM CDT for Hamilton County, Howard County, York County, Nebraska. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2008, 12:29 AM CDT (05:29 UTC)
Expired
Jul 17, 2008, 8:19 PM CDT
In force
44 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Hamilton County, NE, Howard County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3104 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3104 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 160532
FFWGID
NEC081-185-161130-
/O.NEW.KGID.FF.W.0067.080716T0529Z-080716T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1229 AM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 630 AM CDT

* AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.      
  ADDITIONAL HEAVY RAINFALL WILL CONTINUE FOR ANOTHER COUPLE         
  HOURS WHICH WILL LEAD TO THE POSSIBILITY OF FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOCKHAM...
  MCCOOL JUNCTION...MARQUETTE...LUSHTON...HENDERSON...HAMPTON...
  GILTNER...BRADSHAW AND AURORA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4104 9805 4095 9787 4070 9737 4070 9758
      4070 9820

$$
4 follow-up statements
000 
WGUS73 KGID 160920
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
419 AM CDT WED JUL 16 2008

NEC081-185-161130-
/O.CON.KGID.FF.W.0067.000000T0000Z-080716T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NE-YORK NE-
419 AM CDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SOUTHWESTERN YORK AND HAMILTON COUNTIES...

AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THAT RUNOFF PRODUCING MINOR FLOODING IS STILL POSSIBLE FROM 
EARLIER THUNDERSTORMS CONTAINING HEAVY RAIN ACROSS THEE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARQUETTE...
HAMPTON...BRADSHAW AND AURORA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4104 9805 4095 9787 4070 9737 4070 9758
      4070 9820

$$

HEINLEIN
000 
WGUS73 KGID 161124
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
624 AM CDT WED JUL 16 2008

NEC081-185-161134-
/O.EXP.KGID.FF.W.0067.000000T0000Z-080716T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NE-YORK NE-
624 AM CDT WED JUL 16 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR SOUTHWESTERN
YORK AND HAMILTON COUNTIES...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.

LAT...LON 4104 9805 4095 9787 4070 9737 4070 9758
      4070 9820

$$

HEINLEIN
000 
WGUS53 KGID 172143
FFWGID
NEC093-180145-
/O.NEW.KGID.FF.W.0067.080717T2142Z-080718T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
442 PM CDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HOWARD COUNTY IN CENTRAL NEBRASKA

* UNTIL 845 PM CDT

* AT 426 PM CDT DOPPLER RADAR INDICATED HEAVY RAIN WAS FALLING       
  OVER SOUTHERN HOWARD COUNTY. THIS WILL RESULT IN WATER PONDING IN  
  LOW LYING AREAS...AND FLOODING ALONG SMALLER CREEKS AND STREAMS    
  IN THE AREA.

ANOTHER INCH OF RAINFALL IS LIKELY IN THE AREA THROUGH 6 PM. THE 
MAIN FLOOD RISK AREA WILL BE ALONG HIGHWAYS 11 AND 58 IN SOUTHERN 
HOWARD COUNTY...FROM JUST EAST OF BOELUS TO DANNEBROG. FLOODING OF 
SMALL CREEKS AND STREAMS...INCLUDING THE DRY CREEK AND OAK 
CREEK...IS LIKELY. STREET FLOODING HAS ALREADY BEEN REPORTED IN 
DANNEBROG. ALSO...THE MIDDLE LOUP RIVER FROM THE CENTURA SCHOOL AREA 
DOWN TO DANNEBROG WILL CAPTURE MUCH OF THE RAIN TOO...WITH RIVER 
LEVELS LIKE TO INCREASE AT LEAST 1 TO 2 FEET.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. TURN AROUND AND
FIND ANOTHER ROUTE.

LAT...LON 4118 9860 4126 9836 4104 9831 4104 9874

$$
000 
WGUS73 KGID 180119
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT THU JUL 17 2008

NEC093-180129-
/O.CAN.KGID.FF.W.0067.000000T0000Z-080718T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD NE-
819 PM CDT THU JUL 17 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HOWARD
COUNTY...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.

LAT...LON 4118 9860 4126 9836 4104 9831 4104 9874

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 12:27 AM CDT, 2 minutes earlier.

Area forecast discussion, Jul 16, 12:27 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1227 AM CDT WED JUL 16 2008

.AVIATION...THUNDERSTORMS NEAR THE TERMINAL LOCATION WILL CONTINUE
FOR THE NEXT FEW HOURS. WILL BRING CONDTIONS INTO THE IFR CATEGORY
DURING THE THUNDERSTORMS...AND THEN IMPROVE THINGS ONCE THE STORMS
EXIT. AFTER THE STORMS...VFR CONDTIONS ARE EXPECTED FOR THE
REMAINDER OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 209 PM CDT TUE JUL 15 2008/

SHORT TERM...THROUGH 12Z THURSDAY. WARM AND MORE HUMID DAY TODAY
WITH NICE SOUTHERLY BREEZE. AT THIS TIME...THERE ARE THREE AREAS
OF FOCUS FOR AT LEAST SOME CONVECTION THIS EVENING. ONE AREA IS
IN THE NORTHEAST CWFA...AND IN TANDEM WITH ALREADY ONGOING AND
ISOLATED PRECIPITATION WEST OF NORFOLK. THAT IS AN AREA OF BETTER
CONVERGENCE....BUT THAT CONVERGENCE REALLY DOESN/T STAY ORGANIZED
IN THE GID CWFA. IN THE SOUTHEAST CWFA...REMNANT CLOUDS FROM LAST
NIGHT/S WEATHER MAY BE ENOUGH TO PRODUCE A STORM OR TWO...AS THE
CAP IS WEAKER IN THAT AREA. FINALLY...TO THE WEST...SOMETHING
SIMILAR TO YESTERDAY IS POSSIBLE. INCREASED CONVERGENCE OVER
NORTHEAST COLORADO...WITH GOOD MOISTURE FEED INTO SOUTHWEST COULD
BE TRIGGER FOR HIGH PLAINS CONVECTION...WHICH MAY EVENTUALLY MOVE
EAST INTO THE AREA BY MID EVENING. ALL OF THIS SPELLS AN EVENING
ROUND OF CONVECTION...BASICALLY ISOLATED IN COVERAGE...AND HARD TO
PINPOINT JUST WHERE. ONE THING THAT IS LESS FAVORABLE...IS THE
LACK OF THE STRONGER WAVE/KICKER LIKE LAST NIGHT. FLOW IS SHADE
MORE ZONAL...AND TOUGH TO PICK THE WAVE OUT. INVERTED V SOUNDINGS
ARE FAVORABLE FOR WIND GUST POTENTIAL FROM ANY THUNDERSTORMS WHICH
FORM. SLIGHT INCREASE INCREASE IN LOW LEVEL MOISTURE MAY NOT BE AS
FAVORABLE FOR MORE HEAT BURSTS...BUT THE POSSIBILITY FOR A COUPLE
OF HEAT BURST GENERATE WIND EVENTS AS STORMS COLLAPSE STILL LOOKS
TO BE THERE.

ON WEDNESDAY...LOOKS LIKE NEAR DAWN CONVECTION WILL BE MUCH LESS
THAN THAT OF TODAY...WITH MORE SUNSHINE FROM THE GET GO. LOCALLY
BREEZY AFTERNOON ON TAP TOO. STRONG CAP THROUGH THE DAY SHOULD
YIELD SUNNY SKIES. AM NOT INCLINED TO THINK MUCH OF THE
NORTHERN/HIGH PLAINS CONVECTION WEDNESDAY NIGHT WILL INTRUDE ON
THE CWFA THANKS 13 TO 15 DEGREE H7 TEMPERATURES IN PLACE.

LONG TERM...THURSDAY THROUGH TUESDAY.  FOCUS IS ON THUNDERSTORM
CHANCES...PARTICULARLY FROM THURSDAY AFTERNOON INTO FRIDAY AS
CONVECTION IS LOOKING MORE AND MORE PROMISING IN THIS TIME FRAME.
UPPER PATTERN FEATURES THE MAIN WESTERLIES ACROSS THE NORTHERN
PLAINS...AND AN UPPER RIDGE AXIS ACROSS THE SOUTHERN PLAINS.  ENERGY
TRANSLATES THRU THE MEAN FLOW TO NORTH CAUSING A COLD FRONTAL
BOUNDARY TO PUSH SOUTH FROM THE DAKOTAS AND WYOMING INTO NORTHERN
AND WESTERN NEBRASKA THURSDAY MORNING...REACHING CENTRAL NEBRASKA
THURSDAY AFTERNOON.  MOISTURE POOLS AHEAD OF THE FRONT WITH SFC DPS
PROGGED UPWARDS OF 70 DEGREES BY MID TO LATE AFTERNOON.  WITH THE
INCREASE IN MOISTURE AND HEATING...THE ATMOSPHERE DESTABILIZES WITH
HIGH CAPES PROGGED.  FORECAST SOUNDINGS ALONG THE FRONT INDICATE THE
INVERTED V TYPE WHICH IS INDICATIVE OF DAMAGING WIND POTENTIAL.
PRECIPITABLE WATER VALUES AVERAGE AN INCH AND A HALF TO AT LEAST TWO
INCHES...IF NOT MORE...AND HEAVY RAINFALL WITH SIGNIFICANT
PRECIPITATION AMOUNTS ARE POSSIBLE WHICH MAY LEAD TO AREAS OF FLASH
FLOODING.  THE INDIVIDUAL STORM MOTION IS TO THE NORTHEAST AT
ROUGHLY 10 TO 20 KTS...WHILE THE ENTIRE AREA OF CONVECTION GRADUALLY
SHIFTS SOUTHEAST WITH THE PROGRESSION OF THE FRONT.  POTENTIAL FOR
BACKBUILDING AND TRAINING OF STORMS ALSO EXIST AND THIS COMBINED
WITH THE HEAVY RAINFALL POTENTIAL WILL ALSO BE CONDUCIVE CONDITIONS
FOR HYDROLOGIC PROBLEMS.  IF THIS HOLDS TRUE...MAY NEED TO HAVE A
FLASH FLOOD HEADLINE THURSDAY EVENING INTO FRIDAY...AND WILL
CONTINUE TO MENTION THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING IN
THE HAZARDOUS WEATHER OUTLOOK.  IN SUMMARY...THE SEVERE WX HAZARDS
CONSIST OF THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN/FLOODING PROBLEMS.

NOW THE FRONTAL TIMING VARIES AMONG THE MODELS WITH THE NAM THE
QUICKEST IN BRINGING IN THE BOUNDARY AND THE GFS THE SLOWER ONE.
THE NAM IS IN DECENT AGREEMENT WITH THE ECMWF AND HAS PERFORMED
BETTER OVERALL AND THEREFORE TRENDED TOWARD THIS SCENARIO.  HAVE
INCREASED POPS QUITE A BIT FOR THURSDAY NIGHT INTO THE LIKELY
CATEGORY AND BELIEVE ITS TIME TO THROW IN THE SEVERE WORDING
POTENTIAL INTO THE ZONES/GRIDS.  FRIDAY WX WILL STILL BE DEPENDENT
UPON CONVECTION THURSDAY/THURSDAY NIGHT AND EXPECT SOME
LINGERING/REDEVELOPING PCPN INTO THE DAY.

HAVE MAINTAINED THE HPC POPS INTO FRIDAY NIGHT BUT TIME WILL TELL
HOW THIS END OF THE WEEK CONVECTION UNFOLDS.  HAVE ALSO KEPT SOME
PCPN CHANCES INTO SATURDAY AS STORMS MAY WORK THEIR WAY EAST/SOUTH
FROM THE NORTHERN AND HIGH PLAINS AREA.  BEYOND THAT...TIMING OF
SYSTEMS AND BOUNDARIES BECOME MORE DIFFUSE AND RATHER THAN BLANKET
20 POPS FOR THE DURATION OF THE SUN TO TUES PERIODS...HAVE WENT WITH SOME
SILENT 14 POPS FOR NOW.  THIS PERIOD DOES NOT COMPLETELY DRY...BUT
REMAINS UNCERTAIN AS TO HOW WET IT WILL BE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 15, 4:35 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
435 PM CDT TUE JUL 15 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
435 PM CDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING
AND INTO TONIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80 IN
NEBRASKA. THE MAIN HAZARDS FROM THE STORMS WILL BE DAMAGING WINDS
OF 60 MPH...QUARTER SIZE HAIL AND LOCALLY HEAVY RAINFALL OF 1 TO 2
INCHES WHICH MAY CAUSE FLOODING PROBLEMS.

SOUTH OF INTERSTATE 80 AND IN NORTH CENTRAL KANSAS...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL RETURN IN EARNEST TO THE FORECAST AREA THURSDAY
AND FRIDAY AS A COLD FRONT SLIDES SOUTHEAST INTO THE REGION. THIS
FRONT WILL LIKELY TRIGGER SEVERE THUNDERSTORMS BY THURSDAY
EVENING...AFTER WHICH THE STORMS WILL ORGANIZE AND MOVE SOUTHEAST
THROUGH THE NIGHT THURSDAY. LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH ARE EXPECTED BY THURSDAY EVENING...AND THEN
THROUGH THE NIGHT. WIDESPREAD RAINFALL IS LIKELY AS WELL...WITH
MANY LOCATIONS LIKELY RECEIVING 1 TO 2 INCHES OF RAIN. AS MUCH AS
3 INCHES OF RAIN IS POSSIBLE...WHICH MAY CAUSE FLASH FLOODING
PROBLEMS.

THE RISK FOR THUNDERSTORMS WILL CONTINUE FRIDAY AS THE FRONT SAGS
ITS WAY THROUGH THE REGION. THERE MAY SOME STRONG TO SEVERE
THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE
FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND NORTH OF
INTERSTATE 80...PRIMARILY FOR REPORTS OF HIGH WIND. SPOTTER
ORGANIZATIONS SHOULD BE ALERT TO THE POTENTIAL FOR SEVERE WEATHER
THURSDAY....BY CONTINUING TO MONITOR THE WEATHER CLOSELY THE NEXT
COUPLE OF DAYS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jul 15, 8:32 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     POLK                    41.08N 97.78W
07/15/2008  E60 MPH          POLK               NE   TRAINED SPOTTER

            ESTIMATED THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH

&&

KING
Local storm report, Jul 15, 9:20 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
920 PM CDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 ESE BRADSHAW          40.86N 97.68W
07/15/2008  E0.75 INCH       YORK               NE   LAW ENFORCEMENT

&&

KING
Local storm report, Jul 15, 9:58 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     4 W SPALDING            41.69N 98.44W
07/15/2008  E60.00 MPH       GREELEY            NE   PUBLIC

            ESTIMATED THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH

0728 PM     TSTM WND GST     BELGRADE                41.47N 98.07W
07/15/2008  E50.00 MPH       NANCE              NE   FIRE DEPT/RESCUE

            ESTIMATED THUNDERSTORM WIND GUSTS OF 40 TO 50 MPH

0742 PM     TSTM WND GST     GENOA                   41.45N 97.73W
07/15/2008  E65.00 MPH       NANCE              NE   LAW ENFORCEMENT

0805 PM     TSTM WND GST     CENTRAL CITY            41.11N 98.00W
07/15/2008  E50.00 MPH       MERRICK            NE   LAW ENFORCEMENT

0807 PM     HAIL             CLARKS                  41.22N 97.84W
07/15/2008  E0.88 INCH       MERRICK            NE   TRAINED SPOTTER

0820 PM     TSTM WND GST     POLK                    41.08N 97.78W
07/15/2008  E60.00 MPH       POLK               NE   TRAINED SPOTTER

            ESTIMATED THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH

0920 PM     HAIL             4 ESE BRADSHAW          40.86N 97.68W
07/15/2008  E0.75 INCH       YORK               NE   LAW ENFORCEMENT

&&

KING
Special weather statement, Jul 15, 10:27 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT TUE JUL 15 2008

NEZ049-064-160400-
POLK-YORK-
1027 PM CDT TUE JUL 15 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OSCEOLA...OR 19 MILES NORTH OF YORK...AND
MOVING EAST AT 9 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SHELBY BY 1045 PM CDT
  THAYER BY 1050 PM CDT
  GRESHAM BY 1100 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 15, 10:49 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT TUE JUL 15 2008

NEZ048-049-063-160415-
HAMILTON-MERRICK-POLK-
1049 PM CDT TUE JUL 15 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA
  WESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CLARKS...OR 22 MILES NORTH
OF YORK...AND MOVING SOUTHEAST AT 34 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  POLK BY 1055 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 15, 10:59 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1059 PM CDT TUE JUL 15 2008

NEZ039-160430-
VALLEY-
1059 PM CDT TUE JUL 15 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHERN VALLEY COUNTY IN CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF ORD.

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF BURWELL...OR 12 MILES
NORTHWEST OF ORD...AND MOVING EAST AT 18 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FORT HARTSUFF STATE PARK BY 1115 PM CDT
  ELYRIA BY 1120 PM CDT
  ORD BY 1130 PM CDT

SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:10 PM CDTSevere Thunderstorm WarningGIDGreeley, Hamilton, Howard, Merrick, Nance47 hr
Jul 15, 7:52 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Hamilton, Kearney, Merrick and 2 more46 hr
Jul 15, 8:43 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Polk, Sherman, Valley and 1 more9 days
Jul 15, 10:09 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance, Nuckolls, Valley9 days
Jul 15, 10:34 PM CDTAreal Flood AdvisoryGIDHamilton, Howard, Merrick, Nance, Polk46 hr
Jul 15, 10:51 PM CDTAreal Flood AdvisoryGIDBuffalo, Dawson, Greeley, Phelps48 hr
Jul 15, 11:13 PM CDTFlash Flood WarningGIDHamilton, Merrick, Polk, Sherman, Valley, York44 hr
Jul 15, 11:44 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson11 days
Jul 16, 12:20 AM CDTAreal Flood AdvisoryGIDDawson, Thayer47 hr
Jul 16, 12:44 AM CDTAreal Flood AdvisoryGIDBuffalo, Dawson, Hall, Hamilton, Kearney, Merrick47 hr
Jul 16, 12:59 AM CDTAreal Flood AdvisoryGIDClay, Fillmore50 hr
Jul 16, 1:14 AM CDTAreal Flood AdvisoryGIDAdams, Clay, Gosper, Hamilton, Kearney, Phelps22 days
Jul 16, 2:43 AM CDTAreal Flood AdvisoryGIDNuckolls, Thayer22 days
Jul 16, 3:05 PM CDTFlash Flood WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more37 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.